MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.1
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated the surgeon attempted to insert a 12.1mm vicm5_12.1 implantable collamer lens, -06.50 diopter.There was patient contact.The backup lens was implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Lot # expiration date: 31-may-2024.Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5: "the reporter indicated that the surgeon attempted to implant a 12.1mm vicm5_12.1 implantable collamer lens of diopter -6.50 into the left eye (os) when the lens tore/broke before/during loading on (b)(6) 2022.Reportedly there was patient contact and the damage occurred during loading/after opening the vial.The lens was explanted and replaced with a back up lens of the same model/length lens and the problem was resolved.Reportedly the status of the eye is "damaged icl" and "noted upon implantation".The device failed to perform as intended.The cause details were reported as "stuck in cartridge".H3: device evaluation: the lens was returned in a vial with liquid.Visual inspection found no visible damage.Claim #(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- "the reporter indicated that the surgeon attempted to implant a 12.1mm vicm5_12.1 implantable collamer lens of diopter -6.50 into the left eye (os) when the lens tore/broke before/during loading.Reportedly there was patient contact and the damage occurred during loading/after opening the vial.A back up lens of the same model/length was implanted intraoperatively and the problem was resolved.Reportedly the status of the eye is "damaged icl" and "noted upon implantation".The reporter indicated the device failed to perform as intended.The cause details were reported as "stuck in cartridge"." h6- health effect- impact code: 4627 should be removed.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15296595
Report Number2023826-2022-02787
Device Sequence Number11459786
Product Code MTA
UDI-Device Identifier00841542118880
UDI-Public00841542118880
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVICM5_12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer11/18/2022
11/28/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/21/2022
11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale